MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT10; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT10; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/METAL/POLY
Model Number 74023252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the revision surgery was performed due to post was fractured.Unknown when the incident occurred, and how the procedure finished.No surgical delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports a knee revision was performed due to a fractured post.The requested surgical reports and x-rays have not been provided to date.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, excessive forces applied to implant or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 RT10
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11016755
Report Number1020279-2020-07491
Device Sequence Number19974152
Product Code JWH
UDI-Device Identifier03596010555144
UDI-Public03596010555144
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2018
Device Model Number74023252
Device Catalogue Number74023252
Device Lot Number08EM07614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;